advice needed

Gp has just come out to see me and said i have gone hypo again, are you taking your right dose i said yes, are you taking you iron i said yes(IM NOT BECAUSE I STARTED IT TODAY WITH THE b12) he has put it down to the iron stopping thyroxine absorbing so he has gone to speak to a colleague what am i going to do i told him i started iron 2 weeks ago im in big trouble do i neeed to increase my throxine or come clean before he speaks to another gp

9 Replies

  • It iss normal to go hyper _ hypo with hashimotos. Iron will not affect absorption so long as u take it 5 hrs apart from levo.

  • Hi thanks for replying I have confessed to him and he said thank you for telling him but he said they need to know why I have gone hypo again since January as I am still taking the same dose, so that's why my palpitations have got worse again I just don't know he is got to ring me as let me know what they decide, I just got myself into a panic because I told a fib

  • Aww bless you kimbo. Don't worry I'm sure we've all told a fib or two, even the doc! :-)

  • Thanks I feel better now I have told him just see what they come up with x

  • If you are prescribed iron you should take it 4 hours after levo, or 4 hours before if you take levo at night. All supplements preferably should have a gap of 4 hours as many things can interupt the uptake of levo. I don't think GP's know this.

  • Some people cannot convert levothyroxine properly to enough T3, that's the active hormone we need, so you may have a high T4 if a blood test was done for it. Selenium helps conversion.

  • Thanks shows I take my thyroxine at night, he said my t4 was fine it's just the tsh that keeps going up and down all the time, had my first b12 jab today so will start Spatone tomorrow, hopefully it's just an increase in meds I need x

  • Update on above, gp just rang and they think it's because I have recently changed my brand of Levo that my tsh has gone to over 3 from 0.9 lol so I have to have another blood test in 1 month

  • I'm so peed off with my gp, he said he would do me a 9am cortisol test due to palps etc now I have rang today and he has said it's not needed, so in goes another letter to them to ask why they don't think it's necessary when I am suffering so much with palps, lightheaded ness and high bp

You may also like...